My levothyroxine has been upped 2 200mcg- I asked my dr what was my t3 levels- he stated that in uk they don't test that as its not required

He also said my thyroxine levels were within a normal range- however my brain was telling my thyroid to work faster (some sort of chemical that shows up in the blood???) why up the meds if thyroxine levels r normal?

I have come out of the doctors- confused & non the wiser!

Forgot to mention I have hashimotos & anaemia!

Any advice guys?????

Thanx

7 Replies

oldestnewest
  • Please - before we are able to help you we need more information. Blood test results and their ranges would be helpful. Take a look at the 3rd post down on Pinned Questions on the RIGHT of this page. The FT3 is a problem for many as it is more expensive to test I believe - but as you know it is a guide to see if you are converting your dose of T4. Maybe have your tests done privately. Hashimotos ? - that may mean addressing the gut issues and possibly going gluten free. Healing the gut is the first step in any recovery. Also for the T4 to convert well into T3

    the gut needs to have a good balance of good gut flora.

  • Thank you- in the uk the dr just tells us the results in terms of low & high - he did mention that the brain chemical reading was 3.3 & he said that it would need to go up to 5???

    To be honest I don't think he was very clear- I guess he thinks I should just take the increase in meds & in 8 wks get my bloods done again!

    This has been an ongoing process for 3 yrs now!

    As for my gut- it was never mentioned??? I am so ignorant to it all!

    Thanks for replying & attempting to answer my questions- much appreciated

  • I suggest that you have a read around the main Thyroid UK site, for example, here:

    thyroiduk.org.uk/tuk/about_...

    Might help you to see what might be happening?

    Rod

  • Thanx - will check it out-

  • The short answer is that your pituitary gland (in the brain area) asks for the amount of thyroid serum you need (thyroid stimulating hormone or TSH). If it goes higher and higher, it means your supply of thyroid is still too low (which means your own thyroid gland is failing to supply what you need). Therefore the dose you take is trying to keep up with the thyroid hormone you are needing to keep your metabolism going but obviously that also isn't supplying enough so your doctor is attempting to find the right dose.

    Then there is the problem of what is going on after you take your hormone and it goes to the liver to become FT3 and then starts working in the receptors. All sort of issues are involved in that.

    Hmmm, maybe that wasn't the short answer:)

  • Thank you- I have never even heard of ft3 & how taking the hormone can affect the liver!

    Will look into this further - thanx again

  • Also, In the UK, your Doctor MUST give your blood test results (and ranges) if you ask for them. It your right in law. They often try to pretend that we don't need to know but it is a legal right.

You may also like...